Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 8:50 PM EDT for White County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 8:50 PM EDT (00:50 UTC)
- Expired
- Jul 24, 2021, 9:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
County White County, IN
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2275 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted.
819
WWUS83 KIWX 250050
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
850 PM EDT Sat Jul 24 2021
INZ020-250130-
White-
850 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...
At 850 PM EDT, a strong thunderstorm was located near McCoysburg,
moving southeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Lee, Golden Hill,
Indiana Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and
Buffalo.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4090 8664
4077 8658 4074 8658 4074 8675 4073 8676
4072 8675 4070 8676 4069 8675 4068 8676
4068 8674 4066 8678 4058 8677 4056 8684
4057 8710
TIME...MOT...LOC 0050Z 310DEG 36KT 4087 8705
$$
HAIL...0.25
WIND...50MPH
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 24, 8:48 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 848 PM EDT Sat Jul 24 2021 .SYNOPSIS... Issued at 216 PM EDT Sat Jul 24 2021 Developing thunderstorms northwest this afternoon will expand east and south through evening before ending overnight. Some could be severe with damaging winds north of highway 24. Otherwise dry, warm and less humid conditions return Sunday. && .UPDATE... Issued at 835 PM EDT Sat Jul 24 2021 A couple of lines of showers and thunderstorms persist across the area this evening. One line is dropping southeast across south central Lower Michigan on southern periphery of stronger short wave shifting east across the eastern Great Lakes. Another more robust line that brought earlier strong to severe storms across northwest Indiana also is continuing to sag south of the US 30 corridor. This convection developed along pre-frontal trough enhanced by old convective outflows across NE Illinois. These showers and thunderstorms have had plenty of instability to work (MLCAPES 2-3000 J/kg) with effective shear on the order of 30-35 knots. Mid level lapse rates are less than impressive and DCAPE profiles generally on the marginal side (500-800 J/kg). Cold pool efficiency has been limited and expect this to increasingly be the case as low levels diurnally stabilize over the next few hours. Still cannot discount an isolated severe wind gust, particularly south of US 30 across west central into portions of north central Indiana, with secondary near term area to watch across south central lower Michigan. Will consider canceling the severe thunderstorm watch early for areas behind the main convective lines, although lingering outflow boundary from northeast Illinois into northwest Indiana could still be a focal point for additional isolated to scattered convection next few hours as main synoptic trough approaches. && .SHORT TERM...(This afternoon through Sunday) Issued at 216 PM EDT Sat Jul 24 2021 Prefrontal trough extending from wrn MI into ern IL and becoming the focus for renewed/vigorous convective development by 20Z nw zones nw IN - srn MI. This likely to composite in with additional storms 23- 00Z along lagging sfc trough and then sag swd across the cwa this evening. Late aftn/early evening storms hold a continued threat for damaging winds where most robust multi-cell clusters track. Otherwise trailing/weak sfc front will drop toward the OH river overnight with little fanfare as upstream anticyclone across the plains settles into the mid MS valley Sunday. Good post frontal moisture scour Sunday will counter strong subsidence warming so while some 90s likely apparent temps will lag as dewpoints mix out into the low 60s in the aftn. && .LONG TERM...(Monday through Friday) Issued at 216 PM EDT Sat Jul 24 2021 Dry, warm and tranquil through Wed as sfc ridge settles into the TN valley. Continued stout low level thermal ridge in place stemming from hot plains upper ridge will yield warm temps with 90s a good bet again. Next vigorous nrn stream sw driving through Hudson Bay late period will release another weakening sfc frontal zone sewd across the lakes/OH valley late Wed into Thu with accompanying showers/storms then. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 634 PM EDT Sat Jul 24 2021 Showers and thunderstorms continue to rapidly develop early this evening along pre-frontal trough type feature from northeast Illinois into west central Lower Michigan. The combination of moderate to strong instability and respectable effective shear of 30 to 40 knots should be enough to support convection through northern Indiana affecting the terminals. Mid/upper level forcing is not particularly strong, but combination of instability/shear and increase thunderstorm outflow interactions promoting new development still argues for maintain tempo TSRA mention at terminals (roughly 00-02Z at KSBN and 02Z-04z or 05Z) at KFWA. Some gusty outflow winds are possible with any of these thunderstorms this evening. Sfc trough settles south of the terminals later tonight, and with weak flow and residual low level moisture behind this boundary, some patchy fog/stratus is possible. Will trend TAFs to MVFR at this time, with overall low confidence in this scenario. Quiet weather returns for Sunday with northwest winds around 10 mph and VFR conditions. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 2:22 PM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 222 PM EDT Sat Jul 24 2021 INZ003>009-012>017-MIZ077>081-OHZ001-002-251000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- 222 PM EDT Sat Jul 24 2021 /122 PM CDT Sat Jul 24 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this evening. Severe storms with damaging winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-251000- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 222 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are possible tonight but the severe weather risk is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-251000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 222 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this evening and may produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 24, 3:44 PM EDT, 5 hours 6 minutes before
Special Weather Statement National Weather Service Northern Indiana 344 PM EDT Sat Jul 24 2021 OHZ004-015-242015- Defiance-Paulding- 344 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT DEFIANCE AND NORTHEASTERN PAULDING COUNTIES... At 344 PM EDT, a strong thunderstorm was located 9 miles east of Hicksville, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Defiance, Ney, Cecil, Jewell, Brunersburg, Mark Center, Ayersville, The Bend and Arthur. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4123 8465 4138 8463 4141 8423 4118 8423 TIME...MOT...LOC 1944Z 271DEG 23KT 4128 8458 HAIL...0.25 WIND...30MPH MCS
Special weather statement, Jul 24, 8:26 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
826 PM EDT Sat Jul 24 2021
INZ012>015-250100-
Marshall-Fulton-Starke-Pulaski-
826 PM EDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...NORTHERN
FULTON...SOUTHERN STARKE AND SOUTHERN MARSHALL COUNTIES...
At 826 PM EDT/726 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from Bourbon to near Dunns Bridge.
Movement was southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Rochester, Winamac, Bourbon, North Judson, Argos, Culver, Mentone,
Francesville, Medaryville, Pulaski, Walnut, Tippecanoe, Oak Grove,
Ripley, Kewanna, Monterey, Leiters Ford, Beardstown, Ober and Denham.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4123 8693 4133 8616 4119 8605 4117 8605
4117 8608 4109 8608 4108 8606 4104 8606
4094 8693
TIME...MOT...LOC 0026Z 327DEG 21KT 4128 8611 4115 8703
HAIL...0.25
WIND...40MPH
MCSLocal storm report, Jul 24, 8:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 3 W TOTO 41.26N 86.76W
07/24/2021 STARKE IN 911 CALL CENTER
TREE BLOWN DOWN.
&&
LWFLocal storm report, Jul 24, 8:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 S LYDICK 41.67N 86.38W
07/24/2021 ST. JOSEPH IN 911 CALL CENTER
REPORT OF POWER LINES DOWN AT QUINCE AND SR
2. CAUSE UNKNOWN.
&&
LWFSpecial weather statement, Jul 24, 8:47 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Northern Indiana 847 PM EDT Sat Jul 24 2021 MIZ081-250130- Hillsdale- 847 PM EDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HILLSDALE COUNTY... At 846 PM EDT, a strong thunderstorm was located over Litchfield, or 9 miles northwest of Hillsdale, moving east at 40 mph. Wind gusts up to 50 mph are possible with this storm. This storm will be near... Jonesville around 850 PM EDT. Hillsdale around 855 PM EDT. Other locations impacted by this storm include Pittsford, Osseo, North Adams, Jerome, Somerset Center, Allen, Moscow and Somerset. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for southeastern and southwestern Michigan. LAT...LON 4180 8436 4195 8483 4207 8482 4207 8437 TIME...MOT...LOC 0046Z 287DEG 36KT 4205 8471 HAIL...0.25 WIND...50MPH JBALL
Special weather statement, Jul 24, 8:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
850 PM EDT Sat Jul 24 2021
INZ020-250130-
White-
850 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...
At 850 PM EDT, a strong thunderstorm was located near McCoysburg,
moving southeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Lee, Golden Hill,
Indiana Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and
Buffalo.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4090 8664
4077 8658 4074 8658 4074 8675 4073 8676
4072 8675 4070 8676 4069 8675 4068 8676
4068 8674 4066 8678 4058 8677 4056 8684
4057 8710
TIME...MOT...LOC 0050Z 310DEG 36KT 4087 8705
HAIL...0.25
WIND...50MPH
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:26 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 34 min |
| Jul 24, 9:01 PM EDT | Special Weather Statement | IWX | Fulton | 44 min |
| Jul 24, 9:32 PM EDT | Special Weather Statement | IWX | Cass, Miami | 43 min |
| Jul 24, 10:41 PM EDT | Special Weather Statement | IWX | Adams, Wells | 34 min |
| Jul 24, 9:39 PM EDT | Special Weather Statement | IWX | Fulton | 36 min |
| Jul 24, 9:48 PM EDT | Special Weather Statement | IWX | Williams | 27 min |
| Jul 24, 10:07 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 38 min |
| Jul 24, 10:46 PM EDT | Special Weather Statement | IWX | Henry | 44 min |
| Jul 24, 11:28 PM EDT | Special Weather Statement | IWX | Henry | 17 min |
| Jul 24, 8:47 PM EDT | Special Weather Statement | IWX | Hillsdale | 43 min |
| Jul 24, 9:20 PM EDT | Special Weather Statement | IWX | Hillsdale | 25 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.